Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 66, NWS Philadelphia/Mount Holly

May 20, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at May 20, 2025, 3:01 PM EDT. It took effect at May 21, 2025, 10:00 AM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
May 20, 2025, 3:01 PM EDT (19:01 UTC)
In effect from
May 21, 2025, 10:00 AM EDT
Expired
May 23, 2025, 9:01 AM EDT
In force
47 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

172 
WHUS71 KPHI 201901
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
301 PM EDT Tue May 20 2025

ANZ450>455-210815-
/O.NEW.KPHI.SC.Y.0066.250521T1400Z-250522T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
301 PM EDT Tue May 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM
EDT THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 10 AM Wednesday to 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-210815-
/O.NEW.KPHI.SC.Y.0066.250521T1400Z-250522T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
301 PM EDT Tue May 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 6 AM
EDT THURSDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 10 AM Wednesday to 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AKL
8 follow-up statements
765 
WHUS71 KPHI 210657
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
257 AM EDT Wed May 21 2025

ANZ450>455-212100-
/O.EXT.KPHI.SC.Y.0066.250521T1400Z-250522T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
257 AM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
NOON EDT THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The New Jersey and Delaware Atlantic coastal waters.

* WHEN...From 10 AM this morning to noon EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-212100-
/O.CON.KPHI.SC.Y.0066.250521T1400Z-250522T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
257 AM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 AM EDT THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and rough 
  waters expected.

* WHERE...Delaware Bay.

* WHEN...From 10 AM this morning to 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
590 
WHUS71 KPHI 210745
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
345 AM EDT Wed May 21 2025

ANZ450>455-212200-
/O.CON.KPHI.SC.Y.0066.250521T1400Z-250522T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 AM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO NOON EDT THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...The New Jersey and Delaware Atlantic coastal waters.

* WHEN...From 10 AM this morning to noon EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-212200-
/O.CON.KPHI.SC.Y.0066.250521T1400Z-250522T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
345 AM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 AM EDT THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and rough 
  waters expected.

* WHERE...Delaware Bay.

* WHEN...From 10 AM this morning to 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
860 
WHUS71 KPHI 211916
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 PM EDT Wed May 21 2025

ANZ450>453-221000-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
316 PM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-221000-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-250522T2000Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 PM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 4 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-221000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250522T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
316 PM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and rough 
  waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
936 
WHUS71 KPHI 212301
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
701 PM EDT Wed May 21 2025

ANZ454-455-221215-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
701 PM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>453-221215-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
701 PM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Northeast winds 20 to 30 kt and seas 7 to 10 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-221000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250522T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
701 PM EDT Wed May 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
316 
WHUS71 KPHI 220640
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
240 AM EDT Thu May 22 2025

ANZ430-431-220745-
/O.CAN.KPHI.SC.Y.0066.000000T0000Z-250522T1000Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
240 AM EDT Thu May 22 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

The conditions are expected to remain below advisory criteria.

$$

ANZ450>453-222000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
240 AM EDT Thu May 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...East to northeast winds 15 to 20 kt with gusts up to 30 
  kt and seas 5 to 8 ft.

* WHERE...Coastal waters from Sandy Hook to Cape May NJ out 20 
  nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-222000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
240 AM EDT Thu May 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Northeast to north winds 10 to 15 kt with gusts up to 25
  kt and seas 4 to 6 ft.

* WHERE...Coastal waters from Cape May NJ to Fenwick Island DE 
  out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
630 
WHUS71 KPHI 221856
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
256 PM EDT Thu May 22 2025

ANZ450-451-231000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
256 PM EDT Thu May 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 7 to 10 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452-453-231000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
256 PM EDT Thu May 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...North winds 5 to 15 kt and seas 6 to 9 ft.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-231000-
/O.CON.KPHI.SC.Y.0066.000000T0000Z-250523T1000Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
256 PM EDT Thu May 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WHAT...Northwest winds 10 to 15 kt and seas 5 to 8 ft.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 6 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
185 
WHUS71 KPHI 230728
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
328 AM EDT Fri May 23 2025

ANZ450-451-231600-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-250523T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
328 AM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 10 to 15 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ 
  out 20 nm.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ452-453-231600-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-250523T1600Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
328 AM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...West winds 5 to 15 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Little Egg Inlet to Cape May NJ out
  20 nm.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ454-455-231600-
/O.EXT.KPHI.SC.Y.0066.000000T0000Z-250523T1600Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
328 AM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...West winds 10 to 15 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Cape May NJ to Fenwick Island DE 
  out 20 nm.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
967 
WHUS71 KPHI 231301
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
901 AM EDT Fri May 23 2025

ANZ450>455-231415-
/O.CAN.KPHI.SC.Y.0066.000000T0000Z-250523T1600Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
901 AM EDT Fri May 23 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided to less than 5 feet. Therefore, the Small 
Craft Advisory has been cancelled.

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 20, 1:05 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 20, 1:05 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
105 PM EDT Tue May 20 2025

.SYNOPSIS...
High pressure centered to our north today will extend into our area.
Low pressure then moves into the upper Ohio Valley tonight into
Wednesday, with a new low pressure system developing off the Mid-
Atlantic coast into Thursday. The low pressure system gradually
moves away Thursday night and Friday, however the upper level energy
lingers nearby through most of the holiday weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Few changes to the near term forecast. Benign and dry weather
continues through the daytime hours today as weak high pressure
remains in close vicinity. This will yield a seasonable day with
highs topping out in the mid 60s to low 70s with light winds
around 10 mph. Mostly sunny skies but we are starting to see
the increase in clouds and this will continue through the
afternoon and especially this evening as our next weather system
arrives.

Conditions begin to deteriorate tonight as low pressure tracks into
the Ohio Valley and a warm front lifts north across the southern Mid-
Atlantic. Light rain will begin to overspread the area in advance of
these features from west to east after midnight. The airmass
currently in place is quite dry, so it should take a little while
for the steadier precipitation to move into our region. With that
being said, the steadiest rain should hold off until day break on
Wednesday. Due to the abundance of cloud cover and surface flow
becoming onshore, low temperatures tonight will be quite mild in the
upper 40s to mid 50s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
An Ohio Valley low pressure system weakens while a new surface low
develops off the Mid-Atlantic coast, bringing periods of rain and
much cooler air to the region.

An extensive upper-level trough evolves from just north of the Great
Lakes to the Midwest and Ohio Valley Wednesday, then this shifts
eastward through Thursday night. Additional energy diving into this
trough will result in cyclogenesis off of the Mid-Atlantic coast
with time. The pattern that is forecast looks more like a winter one
as a parent surface low into the Ohio Valley is forecast to weaken
with time while a new low develops off the Mid-Atlantic coast and
then tracks north and northeastward through Thursday night. The
initial low in the upper Ohio Valley to the eastern Great Lakes may
not completely dissipate as it becomes embedded beneath a closed low
or the trough axis itself. As we go through Wednesday, some initial
diffluent flow aloft coupled with warm air advection aloft will
drive forcing for ascent across our area. This should result in a
shield of rain for much of the time, although there could be some
breaks in the rain late Wednesday afternoon or evening especially
across the southern areas as the initial organized forcing shifts
northward. The leading edge of the rain shield Wednesday may take
longer to reach our far northern zones as some dry air lingers
longer.

As the new surface low consolidates and moves north to off the New
Jersey coast Wednesday night, the forcing for ascent should increase
for a time again and this may be tied to a zone of enhanced
frontogenetic forcing to the north and west of the surface low.
Depending on the strength and placement of this, a zone of heavier
rain is certainly possible. An easterly low-level jet migrates
northward across our area, especially Wednesday night into Thursday
morning, which could add to the ascent across the region. Some of
the rain could be heavier at times, which is when some localized
flooding cannot be ruled out. Total rainfall amounts look to be on
the order of 1.0-1.5 inches across the region. Some elevated
instability could occur for a time especially Wednesday evening in
Delmarva, although it is less certain if it would be enough to
result in some thunder.

Onshore flow will increase as the surface low develops to our south
Wednesday, however this looks to peak Wednesday night into Thursday
morning from south to north. Therefore, easterly wind gusts in the
30-40 mph range are forecast with the strongest gusts closer to the
coast. Once the surface low shifts north and northeastward during
Thursday, the surface winds will shift out of the north and
northwest and diminish some. As the surface low continues to move
away Thursday night, any lingering precipitation should tend to
become showery.

Given the extensive precipitation, cloud cover and onshore flow,
temperatures will be held way down Wednesday with perhaps a little
recovery Thursday pending on the lessening precipitation with time
and the flow backing to the north and northwest.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Summary...Conditions should improve as we go through the holiday
weekend, including moderating temperatures.

Synoptic Overview...An extensive upper-level trough in place Friday
is forecast to gradually weaken through early next week. This will
ease the unsettled weather and allow for some moderating of the
temperatures with time. At the surface, low pressure off the New
England coast to start Friday will gradually slide east-northeast.
Some troughs may then cross the area through Saturday, then surface
high pressure starts to approach from the northwest later Sunday into
Monday.

For Friday...Our region remains within an upper-level trough with
surface low pressure moving away from off the New England coast.
There is lingering energy aloft moving through the trough with one
or more trough reflections at the surface. This should keep the
chance for at least some showers during this time frame. While
plenty of cloud cover should remain and temperatures recover some,
daytime temperatures are forecast to be several degrees below
average. There should also be a westerly breeze.

For Saturday and Sunday...The upper-level trough gradually weakens
however its presence will still be in place across the Northeast.
Surface high pressure centered near the Midwest will start to
approach our area, especially during Sunday. Given the lingering
trough aloft though, a few showers cannot be ruled out each day
especially north and west of I-95. Temperatures will continue to
recover over the holiday weekend with Sunday being milder than
Saturday, although it still looks to be below average.

For Monday...While surface high pressure looks to extend into or
near our area for Memorial Day, energy in the Tennessee Valley will
need to be watched as warm air advection into or near our area may
support some shower development. This is of lower confidence and
PoPs are in the slight chance to chance range (20-40 percent;
highest at night). Temperatures still look to be below average,
although if showers/thicker clouds hold off then high temperatures
will be close to average.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...VFR with increasing mid-high clouds. North-northwest winds
around 5-10 kt becoming north-northeast late in the afternoon. High
confidence.

Tonight...VFR ceilings are expected for most of the night with MVFR
ceilings developing after 09Z where periods of rain are likely.
Light northeast winds early will settle out of the east-southeast
around 3-8 kt after midnight. Moderate confidence.

Wednesday...Mainly MVFR conditions to start but becoming IFR
Wednesday morning as periods of rain continue to move through
the terminals. Winds out of the east-southeast, initially around
5-10 kts but increasing to 10-15 knots with gusts of 20-25
knots. Gusts up to 30 knots possible, particularly for KMIV and
KACY. Moderate confidence.

Outlook...

Wednesday night and Thursday...Sub-VFR conditions with periods
of rain. Easterly winds could gust up to 30 knots Wednesday night,
especially closer to the coast.

Friday and Saturday...Sub-VFR conditions possible at times with some
showers possible.

&&

.MARINE...
No marine headlines are in effect through tonight. North-northeast
winds around 10-15 kt become east-southeast by later this
afternoon and decrease to around 10 kt. For tonight, southeast
winds will increase again to around 10-15 kt with gusts up to
20 kt possible. Seas of 1-3 feet. Fair weather expected today
with periods of rain developing after midnight tonight.

Outlook...

Wednesday and Thursday...Small Craft Advisory conditions probable
due to wind gusts to 30 knots and seas building to above 5 feet. A
period of low-end gales possible late Wednesday afternoon into
early Thursday morning from south to north.

Friday and Saturday...Small Craft Advisory conditions may linger
Friday for a time, however conditions should be improving.

Rip Currents...

For today, north winds will be around 10-15 mph then become
southeast around 5-10 mph with a 6-7 second period and breaking
waves of 1-2 feet. A LOW risk for the development of dangerous
rip currents is in place for all beaches.

For Wednesday, east winds will increase to 15-25 mph with a 5-6
second period and breaking waves of 3-5 feet. A MODERATE risk
for the development of dangerous rip currents is in place for
all beaches, however a HIGH risk may be warranted pending
further conditions.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Gorse
NEAR TERM...AKL/DeSilva
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...AKL/DeSilva/Gorse
MARINE...AKL/DeSilva/Gorse

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.